Alert archive / Colorado / Winter Weather Advisories in 2020
Winter Weather Advisory 21, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Mar 27, 2020, 2:57 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Mar 27, 2020, 6:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2020, 2:57 PM MDT (20:57 UTC)
- In effect from
- Mar 27, 2020, 6:00 PM MDT
- Expired
- Mar 28, 2020, 5:24 AM MDT
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 117 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675 WWUS45 KPUB 272057 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 257 PM MDT Fri Mar 27 2020 COZ081-082-084-280500- /O.NEW.KPUB.WW.Y.0021.200328T0000Z-200328T1400Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 257 PM MDT Fri Mar 27 2020 ...A WINTER WEATHER ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MDT SATURDAY... * WHAT...Snow, heavy at times expected, including areas of blowing and wind-driven snow at times. Snow accumulations around 3 inches. Winds gusting as high as 40 mph at times. * WHERE...Teller county and northern El Paso county. * WHEN...From 6 PM this evening to 8 AM MDT Saturday. * IMPACTS...Travel could become difficult. Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
3 follow-up statements
885 WWUS45 KPUB 272159 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 359 PM MDT Fri Mar 27 2020 COZ081-082-084-280600- /O.CON.KPUB.WW.Y.0021.200328T0000Z-200328T1400Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 359 PM MDT Fri Mar 27 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT SATURDAY... * WHAT...Snow, heavy at times expected, including areas of blowing and wind-driven snow at times. Snow accumulations around 4 inches, with locally higher snow amounts possible. Winds gusting high around 45 mph at times. * WHERE...Teller county and northern El Paso county. * WHEN...From 6 PM this evening to 8 AM MDT Saturday. * IMPACTS...Travel could become difficult. Plan on slippery road conditions. Areas of blowing and wind-driven snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
917 WWUS45 KPUB 280516 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1116 PM MDT Fri Mar 27 2020 COZ081-082-084-281330- /O.CON.KPUB.WW.Y.0021.000000T0000Z-200328T1400Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 1116 PM MDT Fri Mar 27 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT SATURDAY... * WHAT...Snow, heavy at times expected, including areas of blowing and drifting snow. Snow accumulations around 4 inches, with locally higher snow amounts possible. Winds gusting up to 45 mph. * WHERE...Teller county and northern El Paso county. * WHEN...Until 8 AM MDT Saturday. * IMPACTS...Travel could become difficult. Areas of blowing snow could significantly reduce visibility, especially along I-25 near Monument, and along Highway 24 from Colorado Springs to Limon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
274 WWUS45 KPUB 281124 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 524 AM MDT Sat Mar 28 2020 COZ081-082-084-281230- /O.CAN.KPUB.WW.Y.0021.000000T0000Z-200328T1400Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 524 AM MDT Sat Mar 28 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Winds will continue to be gusty through the morning hours. A few light snow showers will also be possible through 10 AM, however, no additional accumulations are expected at this time. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Mar 27, 11:59 AM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 27, 11:59 AM MDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1159 AM MDT Fri Mar 27 2020 .SHORT TERM...(Today and tonight) Issued at 426 AM MDT Fri Mar 27 2020 ...High fire danger this afternoon... Currently...satellite imagery indicates low stratus, stretching from El Paso County, southeast into Kiowa County early this morning. Moisture is pooling along a boundary, roughly along Highway 50. Patchy fog may be possible north of this boundary this morning. Winds are light northerly to easterly north of the boundary. To the south of Highway 50, southwesterly winds are gusting in places to near 20 mph helping to keep temperatures on the warmer side, with 40s to lower 50s. Humidity recoveries south of Highway 50 have been poor. This will help in the development of high fire danger for this afternoon. Today...an upper level storm system is forecast to begin moving across Colorado by this afternoon. Ahead of this storm, flow will increase out of the southwest. Temperatures are expected to rise into the upper 60s to lower 70s across the Plains for this afternoon. Wind will also mix down to the surface, allowing for gusty conditions and a drying of the lower levels. This will lead to very high fire danger this afternoon across the Plains, with winds gusting in excess of 30 mph and widespread humidity values under 15 percent. Outdoor burning should be avoided. Precipitation is forecast to move into the Continental Divide by late morning. Southwesterly flow will favor initial development over the San Juan Range, spreading north into the Central Mountains by the afternoon. A few snow showers will likely move into the Eastern Mountains late this afternoon, with high resolution models moving a few showers off the Ramparts into the Colorado Springs area this afternoon. Showers that do move off the Rampart Range will likely produce light rainfall over El Paso County. Tonight...the upper level storm system is forecast to wrap up over the Eastern Plains and shift east into western Kansas by Saturday morning. Models in good agreement with a cold front dropping south across the Plains by midnight. High-resolution model data suggests a few rain, mixed with snow showers will likely accompany the front south. Given the expected northwesterly flow behind the system, any showers that do impact the Plains should remain north of Highway 50. No snow accumulations are expected on the Plains. As for the Mountain areas, snow accumulations through Friday into Saturday morning will likely be in the 2 to 5 inch range, with the highest amounts forecast over the San Juan Range. Areas over the Palmer Divide may see 1 to 2 inches Friday night. Mozley .LONG TERM...(Saturday through Thursday) Issued at 426 AM MDT Fri Mar 27 2020 .Saturday...Cyclone moves towards the northeast during the day. Some light precipitation may linger in the far eastern counties during the morning. Main effect on the weather will be gusty northwest winds over the plains. Increased wind speed above the NBM values to be closer to MOS guidance. There is not much cold air behind this system so temperatures will be near seasonal values. .Sunday and Monday...Next system starts approaching Colorado during the day on Sunday with precipitation moving into the Continental Divide Region. QPF amounts will be light with snowfall amounts of a few inches over and near the Continental Divide through Monday. The trough passes over eastern Colorado during the day Monday. The EC, GFS and ensembles show the system being progressive across the state and cutting off over Kansas. This solution would keep the moisture from wrapping westward into Colorado. Operational GFS and EC suggest an inverted trough north of the developing surface low, and my experience has been the inverted trough keeps the moisture to the east of the region. Current QPF grids have only some light amounts over the eastern Mountains. System is relatively mild with near seasonal temperatures. .Tuesday through Thursday...Westerly flow aloft develops over the state with mostly dry and mild weather. Weak cold front could move over the region later in the period. --PGW-- && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1159 AM MDT Fri Mar 27 2020 For KALS, Gusty southwest winds in excess of 35 knots at times are expected into this afternoon, otherwise VFR conditions are expected to prevail during the next 24 hours. For KCOS and KPUB, VFR conditions are expected to continue this afternoon, with gusty winds around 30 knots at times also possible. Then, gusty northerly component winds are expected this evening as front moves through, bringing increasing precipitation chances tonight in advance of drier conditions returning Saturday. && .PUB WATCHES/WARNINGS/ADVISORIES.. . Red Flag Warning until 7 PM MDT this evening for COZ222-226>237. &&
Hazardous weather outlook, Mar 27, 5:36 AM MDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 536 AM MDT Fri Mar 27 2020 COZ058>089-093>099-281200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 536 AM MDT Fri Mar 27 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Dangerous fire weather conditions are expected this afternoon and evening across all of the Eastern Plains. Southwesterly winds of 20 to 30 mph with gusts in excess of 35 mph will combine with humidity values under 15 percent and dry fuels to produce the dangerous conditions. Outdoor burning activities should be postponed. Snow is forecast to move into the Continental Divide this morning and prevail through tonight. The heaviest snowfall is expected over the higher elevations of the San Juan Range where 2 to 5 inches of snow are possible through tonight. Less amounts are expected over the Central Mountains. Snow is possible tonight over the Palmer Divide late tonight. Snow accumulations of 1 to 2 inches are possible over northern El Paso County including Interstate 25 for Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snow will develop over the Continental Divide Region on Sunday and continue into Monday. As the storm system moves east, some snow is possible over the eastern mountains. Only light accumulations are expected. .SPOTTER INFORMATION STATEMENT... Weather conditions the meet reporting criteria for spotters will be possible over the Mountains and Eastern Plains today and tonight. 88/06
Nearby
Winter Weather Advisories in Colorado, 2020Every winter weather advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.